# SDR 97ZZZX612

- Difficulty date: January 1, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9855X
- Make and model: Cessna 185
- Aircraft serial: 1850055
- System (JASC): 8011 · Engine Starter
- Part: Clutch
- Part number: 643259A
- Condition: Defective
- Location: Starter
- Part time: 850 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE INSPECTION, COULD NOT 'ROCK' PROPELLER.  ENGINE WOULD NOT TURN BACKWARD EVEN WITH CONSIDERABLE TORQUE APPLIED.  (600 FEET/POUNDS).  AFTER REMOVING STARTER CLUTCH PN 643259A, ENGINE TURNED FREELY.  IF ENGINE WERE TO KICK BACK DURING START, POSSIBLE SIGNIFICANT DAMAGE TO ENGINE COULD OCCUR.
